Narcotic withdrawal - a junkies guide for survival
You are waking from the warm fuzzy dream.. you're supply is depleted, your 'guy' is out of town, and it's a good 4 weeks before you can refill your script.. you're going to suffer from NARCOTIC WITHDRAWAL - So what can ya do about it?
Drag yourself to your local pharmacy with this for a shopping list –
1) Imodium AD - and get the SYRUP - you can also get the pills or gel-caps as they will come in handy later.. you can get the generic shit too, just make sure that the ONLY active drug is loperamide hcl .. get a big bottle, hell, get 3 or 4 .. and no, it doesn't have a "pleasant cherry taste" .. this brings us to the next item –
2) Fruit juice - carbonated beverages won't do ya a lot of good... I have done this many times, and I find some apple juice to be the drink of choice ..
3) Aleve (or generic - you want naproxen sodium) .. this will help with the muscle aches and pains ..
4) Sominex (or generic - you want diphenhydramine).. this is an OTC sleep aide that *WILL* knock you out! Now if you have benzos or some other type of tranqualizer, thats better as they have other properties that we desire - but still, pick some of this up because without it you will just toss and turn all night...
5) Soup - whatever you like, it taste the same comming up ..
Some people recomend DXM, but I don't think it does much good when one is going through withdrawal - it *CAN* help reduce ones tollerence to opiates/opioids - pick up a bottle, remember, you want DXM ONLY .. you can try this, but I found it never really did anything but make my feel 'trippy' in higher doses (NOT pleasureable when you're kicking) ..
Ok, first off, there is no magic cure for withdrawal that DOESN'T involve some type of narcotic - thats what withdrawal is - the condition resulting from the absence of opiate/opioids in your system... in other words, don't think you can go on a 3 month heroin binge and walk away like nothing happened - BUT - I have been through this many, many, many times before - and I can help you reduce the pain and suffering to *ALMOST* nothing ..
Now, how bad will it be? Well, that depends on a few things:
*) HOW MUCH were you taking? Someone who mainlines a gram of heroin every 16 hours is going to have it a LOT worse then someone who pops a few Lortab every day..
*) HOW OFTEN were you taking the drugs? Again, if you made opiated bliss a full-time job, then you're going to have it a little harder then the occasional pill poper..
*) WHAT were you taking? If you liked to take codeine every day, you will probably suffer a little less then someone whos drug of choice was black tar..
I will assume that our subject falls in the moderate to heavy use catagory - could be considered an 'addict', or 'independent self-medicator'..
Withdrawal can set in within hours, depending on the frequency of your opiate/opioid intake - an IV heroin user who would fix every 4 hours is going to feel the kick comming a lot sooner then someone who eats Vicodin after work each night ..
I wont get into the psychological aspects of narcotic withdrawal, as thats a book in itself...
IMODIUM AD - OTC METHADONE!
I can't say enough about Loperamide - this shit is truely amazing.. it is really like OTC methadone .. so I think I will say a little about it;
Back in the day, Jansen (pharmacuticals) was trying to tweak out the fentanyl molecule - loperamide and fentanyl have a lot in common in terms of their structure.. anyway, they came up with loperamide in hopes it would be some incredible opioid - sadly it wasn't... so it was placed in federall schedule V - then, for some unknown reason, it was knocked out of C-V and made an OTC drug - you know it as Imodium AD .. there were some studies done on morphine dependent monkeys, and loperamide halted the withdrawal with as much success as methadone - so hey, don't write it off as a "junkie trick"...
How to use it? Well, ideally you want to take it prior to the onset of physical withdrawal - hence the reason for the liquid - it is rapidly absorbed into yer system .. for a dose I recomend about 4mg-6mg - yes, more then recomended by the FDA .. this can almost totally halt with physical aspects of withdrawal - it does little for the mental cravings though .. you can 'maintain' yourself with the pills/gel's but the syrup is FAR better - still, I find it's easier to pop a few pills at work then to bust out with the economy size bottle of an anti-diarrhea medicine..
For a moderate user, loperamide will just about kill *all* the physical symptoms - but for the heavy user, or for a good portion of the moderate users, there is that one physical effect that persists - muscle aches .. enters the Aleve (naproxen) .. take 500mg every few hours ..
Ok, so you are now narcotic free, and maintained fairly well with the Imodium and Aleve - is it that easy? No, not really.. while the above can help, you will still suffer from SOME physicl effects - I will list them.. some, all, or none may apply to you:
1) Cold sweats
5) Muscle pain
7) Depression (I wont get into it)
The severity of the effects depends on how much of what you take and how often you did so..
How long does it last? Overall, the worst is over after about 3-5 days, and from there it's just a matter of dealing with some minor annoyances .. the first few days are the worst, and I don't advise doing any more then you have to - lay in bed, keep a trash can nearby, and have a good stock of toliet paper .. food is a good thing, but you might not be able to keep it down - but THIS IS IMPORTANT - diarrhea and vomitting cause you to lose a LOT of water, so you WILL dehydrate - hence, you MUST maintain a good intake of fluids... thirsty or not, drink a cup of something every hour or so ..
Sominex will help you sleep, and benzos are wonderfull!
Everything else is a matter of personal opinion - do what feels good.. some people find sex is a good way to make a bad situation good, I personally don't want to do anything sexual when I am going through withdrawal.. I like to be as clean as possible - it really makes me feel good to take a few hot showers a day, but others can't take the water - YMMV, find out what works and go with it!
Thats most of the general advice I have...
Prevention is really the best way to go - TAPER YOUR DOSE when you're running low (yeah right) .. a nice alternative is to keep some narcotics on hand that wont really fuck you up, but will keep the withdrawal under control - ie codeine - it wont make you warm and fuzzy, but it may enable you to avoid missing a few days of work/school ..